Share ConsumerLab.com's information with family and friends — or just send to yourself. Simply provide an email address below.
You must provide a valid email address.
Your email address*:
Your name*: Send me a copy
Email Address where it's going*:
*Addresses and name will only be used for sending this message.
Additional message (optional):
Your message has been sent. Thanks for sharing!
Question: I read that turmeric may be a GI irritant. I have GI problems and wonder if I should avoid turmeric and curcumin?
Answer: Although curcumin (from turmeric) has been shown in clinical studies to improve symptoms of indigestion and ulcerative colitis, it is true that it a small percentage of people may experience nausea, diarrhea and mild stomach distress, especially when taking high doses for prolonged periods of time. This and other concerns are discussed in the Turmeric and Curcumin Supplements Review, which includes details about dose, side-effects, tips for taking curcumin and turmeric supplements, as well as ConsumerLab.com’s tests of products. Also see the article about on Turmeric in our Encyclopedia.
Be aware that curcumin and turmeric should be avoided by people with gallstones or gallbladder disease, as these can stimulate the gallbladder.